Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 37, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 8, 2016, 3:46 AM EDT. It took effect at Apr 8, 2016, 2:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 3:46 AM EDT (07:46 UTC)
- In effect from
- Apr 8, 2016, 2:00 PM EDT
- Expired
- Apr 9, 2016, 8:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
652 WHUS73 KAPX 080746 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 AM EDT FRI APR 8 2016 LHZ345>347-080900- /O.CAN.KAPX.SC.Y.0036.000000T0000Z-160408T1300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 346 AM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-341-342-344>346-LSZ321-081600- /O.NEW.KAPX.SC.Y.0037.160408T1800Z-160409T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 346 AM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-081600- /O.EXT.KAPX.SC.Y.0036.000000T0000Z-160409T1200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 346 AM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
5 follow-up statements
697 WHUS73 KAPX 081458 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1058 AM EDT FRI APR 8 2016 LHZ348-349-082300- /O.CON.KAPX.SC.Y.0036.000000T0000Z-160409T1200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1058 AM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-LSZ321-082300- /O.CON.KAPX.SC.Y.0037.160408T1800Z-160409T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1058 AM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
289 WHUS73 KAPX 081945 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EDT FRI APR 8 2016 LHZ348-349-090345- /O.CON.KAPX.SC.Y.0036.000000T0000Z-160409T1200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 345 PM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-LSZ321-090345- /O.CON.KAPX.SC.Y.0037.000000T0000Z-160409T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 345 PM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
772 WHUS73 KAPX 090158 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 958 PM EDT FRI APR 8 2016 LHZ348-349-091000- /O.CON.KAPX.SC.Y.0036.000000T0000Z-160409T1200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 958 PM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-LSZ321-091000- /O.CON.KAPX.SC.Y.0037.000000T0000Z-160409T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 958 PM EDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
126 WHUS73 KAPX 090742 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 342 AM EDT SAT APR 9 2016 LHZ348-349-091200- /O.CON.KAPX.SC.Y.0036.000000T0000Z-160409T1200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 342 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-LSZ321-091200- /O.CON.KAPX.SC.Y.0037.000000T0000Z-160409T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 342 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
604 WHUS73 KAPX 091020 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 620 AM EDT SAT APR 9 2016 LHZ348-349-091800- /O.EXT.KAPX.SC.Y.0036.000000T0000Z-160409T1800Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 620 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-LSZ321-091200- /O.CON.KAPX.SC.Y.0037.000000T0000Z-160409T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 620 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 3:32 AM EDT, 14 minutes earlier.
Area forecast discussion, Apr 8, 3:32 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
332 AM EDT FRI APR 8 2016
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 332 AM EDT FRI APR 8 2016
...WINTER CONTINUES...
LOW PRESSURE CONTINUES TO DEPART DOWN THE ST LAWRENCE VALLEY...WITH
TROFFING LINGERING BACK INTO THE NORTHERN LAKES. ONE CONTRIBUTOR TO
THAT TROFFING IS A SHORTWAVE DIGGING TOWARD WESTERN SUPERIOR EARLY
THIS MORNING. A VERY WEAK SURFACE LOW...FORCED BY BOTH THE SHORTWAVE
AND LOCALIZED MESOSCALE FORCING...MAY EXIST OVER WESTERN SUPERIOR.
ASSOCIATED SNOW IS SEEN OVER WESTERN WI AND THE MN ARROWHEAD.
THIS IS EXPECTED TO IMPACT NORTHERN MI THIS AFTERNOON AND TONIGHT...
WITH INCREASING POTENTIAL FOR LAKE INFLUENCES. PRECIP TRENDS ARE
THE MAIN CONCERN.
TODAY...THE 1ST HALF OF THE DAY STILL LOOKS TO RELATIVELY QUIET.
AFTER A PERIOD OF PARTIAL CLEARING DURING THE NIGHT...COLDER CLOUD
TOPS ARE STARTING TO RETURN INTO THE REGION FROM THE NW. THIS
INCREASE IN CLOUD COVER WILL CONTINUE THRU THE MORNING...BUT DRY AIR
BELOW 750MB WILL PRECLUDE PRECIP FOR A WHILE IN MOST PLACES. SOME
POTENTIAL FOR -SN TO APPROACH MBL AT OR JUST AFTER MIDDAY.
SHORTWAVE DIGS ACROSS CENTRAL/SOUTHERN LAKE MI THIS AFTERNOON...
TAKING ON A NEGATIVE TILT IN THE PROCESS. THIS WILL CONTRIBUTE TO A
MORE PROMINENT SURFACE REFLECTION MOVING INTO SOUTHERN LOWER MI THIS
AFTERNOON. RAPIDLY COOLING TEMPS ALOFT/STEEPENING LAPSE RATES
COUPLED WITH A STRONG SHOT OF DYNAMICS WILL RESULT IN AT LEAST
PERIODIC SUBSTANTIAL PRECIP RATES...SOMEWHERE. HOWEVER...THAT
SOMEWHERE APPEARS MOST LIKELY TO BE JUST DOWNSTATE.
WILL STILL BE A PERIOD OF VERY STEEP LAPSE RATES ALOFT. NAM
INDICATES 600-500MB LAPSE RATES IN EXCESS OF 9C/KM IN WESTERN AND
SOUTHERN SECTIONS THIS AFTERNOON. HOWEVER...STRONGEST OMEGA IS
PROGGED TO SLIDE FROM MASON CO DOWN TOWARD METRO DETROIT AS WE MOVE
THRU THE PM HOURS. THIS IS DIRECTLY ALONG THE PATH OF MOST
INTENSE 500MB HEIGHT FALLS. LAKE ASSISTANCE MAY ENTER THE PICTURE
VERY LATE IN THE DAY IN NW LOWER MI...AS 850MB TEMPS REACH -13C BY
00Z. BUT THIS IS TOO LATE TO HAVE A MAJOR IMPACT AS FAR AS 12Z-00Z
SNOWFALL TOTALS ARE CONCERNED. IT WILL GET COLD ENOUGH FASTER UP
ON SUPERIOR...BUT A N OR EVEN SLIGHTLY E OF N FETCH IS LARGELY
UNFAVORABLE FOR EASTERN UPPER MI.
THE OVERALL SCENARIO LAID OUT THE MODELS IS A VERY NEAR MISS IN A
RATHER CHARGED ENVIRONMENT. IT WOULD TAKE LITTLE NORTHWARD
DISPLACEMENT TO BRING SUBSTANTIAL SNOWFALL RATES AND AN ADVISORY-
LEVEL EVENT INTO SOUTHERN SECTIONS OF THE FORECAST AREA THIS
AFTERNOON. OUT OF RESPECT FOR THIS...WILL STEER SNOW AMOUNTS
TOWARD THE HIGH SIDE...UP TO 2 INCHES FROM MBL TO CAD TO NEAR
GLADWIN (THOUGH SNOW RATIOS WILL SUFFER IN THE FAR SE WITH A
SOMEWHAT WARMER BL). REASONABLY HIGH POPS WILL ALSO BE NEEDED INTO
THE TVC/LEELANAU AREAS...ESPECIALLY AS LAKE MI STARTS TO HELP VERY
LATE. ELSEWHERE...ONLY A SCT POP IS NEEDED...AS POTENTIALLY
HEALTHY PRECIP RATES TRIES TO DEAL WITH LIMITED FORCING AND DRIER
AIR BELOW 750MB. LITTLE IF ANY PRECIP WILL BE MENTIONED NEAR
APN/ROGERS.
MAX TEMPS IN THE UPPER 20S TO MIDDLE 30S. NORTH BREEZE WILL BECOME
BLUSTERY AGAIN LATE IN THE AFTERNOON.
TONIGHT...LEAD SHORTWAVE AND ASSOCIATED DEEPENING SURFACE LOW WILL
CONTINUE TO MOVE ESE-WARD INTO THE EASTERN LAKES. TRAILING VORTICITY
RIBBON WILL ADVANCE EAST INTO NW LOWER MI AND FAR WESTERN CHIP/MACK
OVERNIGHT. THE LATTER WILL TEND TO SUPPORT DEEPER MOISTURE HANGING
ON FOR MUCH OF THE NIGHT (DRYING WORKS INTO FAR WESTERN SECTIONS
BEHIND THE VORT RIBBON VERY LATE). VERY COLD AIR SPILLS INTO THE
REGION BEHIND THE DEPARTING LOW...WITH 850MB TEMPS LOWERING INTO THE
MIDDLE AND UPPER MINUS TEENS. THAT WILL ALLOW LAKE ENHANCED SNOW TO
BECOME MORE EXPANSIVE AS WE MOVE THRU THE EVENING. HOWEVER...THE
1000-850MB FETCH CONTINUES TO WOBBLE IN THE VICINITY OF DUE NORTH...
WHICH LIMITS THE AREAS IMPACTED. TVC/CAD AND POINTS WEST COMPRISE
TARGET AREA NUMBER 1...THOUGH THIS IS ALSO THE AREA THAT SEES A
TOUCH OF DRYING VERY LATE. INVERSION HEIGHTS ARE FAVORABLY HIGH...UP
NEAR 750-700MB OR 8-10K FT. WILL ADJUST SNOW AMOUNTS A BIT HIGHER IN
THIS AREA...TOWARD 2-3 INCHES. WILL ALSO KICK APN/ROGERS UP CLOSER
TO AN INCH. EASTERN UPPER MI IS ONLY IMPACTED IN WESTERN CHIP/
MACK...AND EVEN THERE THE FETCH IS SHORT. PERHAPS LOCAL 1 INCH
ACCUMS THERE...MOSTLY LESS THAN THAT.
MIN TEMPS TEENS TO AROUND 20F. STILL A TOUCH BRISK...ESPECIALLY IN
THE EVENING.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 332 AM EDT FRI APR 8 2016
...LINGERING SNOW SHOWERS SATURDAY WITH SNOW TRANSITIONING TO
RAIN SUNDAY (AND STILL NOT WARM)...
HIGH IMPACT WEATHER POTENTIAL: MORE ACCUMULATING SNOW FOR SUNDAY...
THOUGH WILL LIKELY TRANSITION TO RAIN LATER IN THE DAY INTO SUNDAY
EVENING.
PATTERN SYNOPSIS/FORECAST: NORTH AMERICAN PORTION OF THE HEMISPHERIC
PATTERN HAS AMPLIFIED SHARPLY OVER THE PAST 48 HOURS...WITH A SPLIT
FULL LATITUDE LONG WAVE TROUGH ACROSS THE EASTERN HALF OF NORTH
AMERICA AND NARROW ANOMALOUS RIDGING FROM MEXICO ACROSS THE
INTERMOUNTAIN WEST INTO FAR WESTERN CANADA. THIS SPLIT BETWEEN THE
POLAR AND ARCTIC JET BRANCHES WILL GO BY THE WAYSIDE AS SHORT WAVE
TROUGHS WITHIN THIS NORTHERN BRANCH WILL DROP DOWN THE EAST SIDE OF
THE UPSTREAM RIDGE AND THROUGH THE BASE OF THE MEAN LONG WAVE TROUGH
DURING THE FIRST HALF OF THE WEEKEND. PACIFIC SHORT WAVE TROUGH
CROSSING 140W IS STILL FORECAST TO CRASH THROUGH THE WESTERN RIDGE
AND RIDE INTO THE UPPER MIDWEST SUNDAY. RESULTANT HEIGHT FALLS WILL
MOVE INTO THE UPPER GREAT LAKES SUNDAY NIGHT/MONDAY.
SURFACE HIGH PRESSURE CURRENTLY RIDGING SOUTHWARD FROM THE CANADIAN
PRAIRIE PROVINCES DOWN INTO OKLAHOMA/TEXAS WILL BUILD EAST THROUGH
THE MIDWEST AND INTO THE UPPER GREAT LAKES DURING THE DAY SATURDAY.
THIS HIGH SHIFTS EAST OF MICHIGAN SATURDAY NIGHT...WITH FALLING
PRESSURES ACROSS THE PLAINS INDUCING WARM ADVECTION INTO THE REGION
FOR SUNDAY. SOUTHEAST WINDS WILL INCREASE SUNDAY AS A COLD/
OCCLUDED FRONT TRACKS ACROSS THE UPPER MIDWEST...WITH THE TRIPLE
POINT FORECAST TO ARRIVE ACROSS LOWER MICHIGAN SUNDAY NIGHT AND
COLD ADVECTION BY MONDAY.
PRIMARY FORECAST CONCERNS: BEEN A FEW DAYS SINCE WE'VE SEEN
TEMPERATURES MORE TYPICAL OF EARLY APRIL (1 APRIL TO BE EXACT)...SO
THE CONTINUATION OF OUR RECENT COOL PATTERN A FOCUS. PRECIPITATION
ISSUES WITH DEVELOPING WARM AIR RETURN SUNDAY/SUNDAY ALSO A CONCERN
WITH PRECIPITATION TYPE/AMOUNT ISSUES.
SATURDAY...DEEP LAYER THERMAL TROUGH AXIS WILL BE RUNNING NORTH-
SOUTH ACROSS NORTHERN MICHIGAN BY SATURDAY MORNING...TEMPERATURES
WILL BE IN THE TEENS BELOW ZERO AT 850MB...AND AROUND -40C AT 500MB
(NEARLY -3 STANDARD DEVIATIONS FROM THE MEAN SO PRETTY IMPRESSIVE
MID LEVEL COLD FOR EARLY APRIL). AS A RESULT THERE WILL STILL BE A
CYCLONIC BEND TO THE BOUNDARY LAYER FLOW ACROSS THE UPPER LAKES
SATURDAY MORNING...WITH ONGOING SNOW SHOWERS IN MOSTLY NORTHERLY
FLOW OFF ALL THREE LAKES. INVERSION HEIGHTS STILL LIKELY TO BE AT
OR A LITTLE ABOVE 850MB AS INCREASING SYNOPTIC SCALE SUBSIDENCE
BEGINS TO PUSH INVERSION HEIGHTS DOWN. COMBINATION OF BACKING LOW
LEVEL FLOW AND DIURNAL HEATING WILL SERVE TO BREAK DOWN ORGANIZATION
OF LAKE CONVECTION AND MAKE THINGS MORE CELLULAR/SCATTERED ACROSS
NORTHERN LOWER. SO WILL TREND POPS DOWN DURING THE AFTERNOON TO
ACCOUNT FOR THIS...AND LOOKS LIKE POTENTIALLY SOME MORE SUN ACROSS
EASTERN UPPER. AFTERNOON HIGHS SHOULD REMAIN IN THE 20S.
LOSS OF DAYTIME HEATING AND WITH LOW LEVEL RIDGE AXIS ACROSS THE
AREA SHOULD BRING AN END TO ANY LINGERING FLURRIES...AND SKIES
SHOULD GENERALLY BECOME CLEAR/PARTLY CLOUDY THOUGH THERE COULD BE
SOME PESKY STRATOCUMULUS HANGING AROUND. AS THE NIGHT PROGRESSES...
WARM ADVECTION DRIVEN CLOUDS WILL BE THICKENING/LOWERING ACROSS THE
FORECAST AREA...WITH AN INCREASING LIKELIHOOD OF SEEING SNOW BY
MORNING OVER A GOOD CHUNK OF THE AREA. LOW TEMPERATURE FORECAST FOR
SATURDAY NIGHT WILL BE TRICKY...GIVEN A RATHER NARROW TEMPORAL
WINDOW OF GOOD RADIATIONAL COOLING CONDITIONS (CLEAR SKIES/CALM
WINDS/SNOW COVERED SURFACE). APPEARS THAT THE BEST CHANCE FOR
TEMPERATURES TO CRATER WILL BE ALONG AND EAST OF THE I-75 CORRIDOR
IN EASTERN UPPER/NORTHEAST LOWER...AND WILL HAVE COLDEST OVERNIGHT
LOWS THERE (SINGLE DIGITS). WINDS EXPECTED TO PICK UP BY LATE
EVENING WEST OF I-75 AND CLOUD COVER SHOULD BEGIN TO ARRIVE SOON
AFTERWARD...SO LOW TEMPERATURES SHOULD BE WARMER (SUBJECT TO
CHANGE).
SUNDAY...STRONG LOW/MID LEVEL WARM ADVECTION AND RIGHT ENTRANCE
REGION JET FORCING WILL DRIVE WIDESPREAD SNOW ACROSS NORTHERN
MICHIGAN SUNDAY MORNING...BUT THIS SURGE OF WARM AIR WILL ALSO
INTRODUCE PRECIPITATION TYPE ISSUES AT LEAST BY EARLY AFTERNOON OVER
NORTHWEST LOWER...WITH THE POTENTIAL FOR MIXED PRECIPITATION SPREAD
EAST OF THE I-75 CORRIDOR TOWARD EVENING THOUGH THERE IS GOING TO BE
UNCERTAINTY WITH REGARD TO TIMING OF WARMING. WILL MENTION
SNOW/SLEET/RAIN AS PRECIPITATION TRANSITIONS SUNDAY AFTERNOON...
SURFACE TEMPERATURES COULD BE MARGINALLY CLOSE TO FREEZING AS
PRECIPITATION CHANGES OVER ESPECIALLY ACROSS THE HIGHER TERRAIN. BUT
THAT DETAIL WILL HAVE TO WAIT. ANOTHER COMPLICATING FACTOR IS THE
POTENTIAL FOR DRY SLOTTING ACROSS THE UPPER PENINSULA DURING THE
LATE AFTERNOON/EVENING WHICH MAY CUT OFF ICE CRYSTAL GROWTH AND
LEAVE BEING SOME (FREEZING) DRIZZLE. THIS DRY SLOTTING MAY ALSO BE
A CONCERN ACROSS NORTHERN LOWER BEFORE COLD/OCCLUDED FRONT CROSSES
THE AREA AND BRING PRECIPITATION THREAT TO AN END. WILL NOT WORRY
ABOUT THIS DRIZZLE POTENTIAL FOR NOW...THIS IS MORE OF A TIMING
ISSUE THAN ANYTHING AND THOSE DETAILS WILL LIKELY CHANGE WITH LATER
FORECASTS. THE DRIZZLE SIGNAL IS MORE ROBUST ACROSS UPPER MICHIGAN
SUNDAY NIGHT AND THUS WILL PROBABLY TREND POPS DOWN BUT STILL HAVE A
MENTION OF MEASURABLE PRECIPITATION (MAY END UP WITH LIGHT
SNOW/FREEZING DRIZZLE TYPE WORDING). SNOW AMOUNTS SUNDAY WILL
DEPEND BOTH ON THE TEMPORAL WINDOW OF SNOWFALL (TIMING TRANSITION)
AND WHAT SHOULD BE DECREASING SNOW RATIOS AS THE COLUMN WARMS.
CURRENTLY HAVE 1-2 INCHES WEST OF M-37 IN NORTHWEST LOWER...AND 2-5
INCHES ELSEWHERE WITH HIGHER AMOUNTS EAST OF I-75. CAN SEE
POTENTIAL FOR HIGHER SNOW TOTALS OVER NORTHEAST LOWER...SO STAY
TUNED (NOTHING WRITTEN IN STONE YET)
EXTENDED FORECAST (MONDAY THROUGH THURSDAY)...EXTENDED PERIOD STARTS
WITH SHORT WAVE TROUGHING MOVING INTO THE UPPER LAKES MONDAY...WITH
A GENERAL WEAKNESS IN THE UPPER LEVEL HEIGHT PATTERN PERSISTING AT
LEAST INTO TUESDAY IN RESPONSE TO DOWNSTREAM NORTH ATLANTIC
BLOCKING/STRONG -NAO TELECONNECTION. FORECAST AREA LOOKS TO BE
BEHIND A COLD/OCCLUDED FRONT BY MONDAY AS LOW PRESSURE LIFTS AWAY
FROM MICHIGAN. COLD CYCLONIC FLOW THEN LIKELY TO PERSIST FOR
TUESDAY. AS LARGE SCALE PATTERN SHIFTS TOWARD MORE TROUGHING INTO
THE WESTERN U.S. BEYOND MIDWEEK...EXPECT TO SEE HEIGHTS/TEMPERATURES
MODERATE ACROSS MICHIGAN FOR WEDNESDAY AND ESPECIALLY THURSDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 121 AM EDT FRI APR 8 2016
NRN MICHIGAN WILL SEE A BRIEF BREAK IN THE ACTION AND SOME PARTIAL
CLEARING OVERNIGHT BEFORE ANOTHER AREA OF LIGHT SNOW BEGINS TO LIFT
INTO OUR AREA FRIDAY ALONG AND AHEAD OF A DEEP UPPER TROUGH AND
SURFACE REFLECTION. LIGHT SNOW WILL DEVELOP AROUND MBL AND TVC
FRIDAY MORNING...DROPPING CONDITIONS BACK TO MVFR. LIGHT SNOW AND
MVFR WILL SLOWLY SPREAD NE THRU NRN LWR MICHIGAN THROUGH THE
AFTERNOON...REACHING PLN AND APN BY LATE AFTERNOON/EARLY EVENING.
NORTHERLY WINDS WILL REMAIN AROUND 10 TO 15 KTS WITH SOME HIGHER
GUSTS POSSIBLE THRU THE 24 HR TAF FORECAST PERIOD.
&&
.MARINE...
ISSUED AT 332 AM EDT FRI APR 8 2016
LOW PRESSURE CONTINUES TO MOVE DOWN THE ST LAWRENCE VALLEY...WHILE
ANOTHER WEAK AREA OF LOW PRESSURE WAS NEAR WESTERN SUPERIOR. WE
WILL SEE A BRIEF DECREASE IN NORTHERLY WINDS THIS MORNING...UNTIL
THE 2ND LOW MOVES INTO SOUTHERN LOWER MI AND INTENSIFIES. THEN
NORTH WINDS WILL INCREASE AGAIN...1ST ON LAKE MI AND WHITEFISH
BAY...LATER ON THE OTHER NORTHERN MI WATERS. VARIETY OF SMALL
CRAFT ADVISORIES ARE ISSUED TO ACCOUNT FOR ONGOING AND FUTURE
CONDITIONS...AND ADDITIONAL ADVISORIES ARE LIKELY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR LHZ348-349.
LM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY FOR LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY FOR LSZ321.
&&
SHORT TERM...JZ
LONG TERM...JPB
AVIATION...MLR/JZ
MARINE...JZHazardous weather outlook, Apr 8, 3:43 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 343 AM EDT FRI APR 8 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-091100- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 343 AM EDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ACCUMULATING SNOWFALL IS EXPECTED THIS AFTERNOON AND TONIGHT. THE MOST SIGNIFICANT SNOWFALL WILL BE TONIGHT IN NORTHWEST LOWER MICHIGAN...WEST OF US-131. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERAL INCHES OF WET SNOW IS EXPECTED FROM LATE SATURDAY NIGHT THROUGH SUNDAY...THOUGH PRECIPITATION IS EXPECTED TO TRANSITION OVER TO RAIN SUNDAY AFTERNOON/EVENING ACROSS NORTHERN LOWER MICHIGAN AS TEMPERATURES WARM THROUGH THE 30S. AREA RIVERS CONTINUE TO RUN HIGH...AND WITH A NEW ROUND OF SNOWMELT ANTICIPATED NEXT WEEK EXPECT RIVERS TO RISE ONCE AGAIN WITH AN INCREASED POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.